Dear Drugs-Forum readers: We are a small non-profit that runs one of the most read drug information & addiction help websites in the world. We serve over 3 million readers per month, and have costs like all popular websites: servers, hosting, licenses and software. To protect our independence we do not run ads. We take no government funds. We run on donations which average $25. If everyone reading this would donate $5 then this fund raiser would be done in an hour. If Drugs-Forum is useful to you, take one minute to keep it online another year by donating whatever you can today. Donations are currently not sufficient to pay our bills and keep the site up. Your help is most welcome. Thank you.
I'm a new forum member - joined because the community seems generally knowledgeable and I have a question about adderall.
I was just prescribed it for ADHD. Yesterday I took 10mg XR at 10am and was told I could up the dose if that had no effect. It had what I could see was only a slight effect, so today I took 20mg XR at 10am.
It's almost 2:30 am and I still have a knot in my chest. My heartrate is a few beats higher than normal (though this could be from being stressed about the situation, I guess).
How is it possible that I still feel the effects? I thought the XR lasted 12 hours tops, and it's been over 16 hours.
Well everyone is different and not all drugs affect everyone the same way. Swim would suggest that swiy switches from the XR version to the instant release as those will last half as long, if that. It is possible that swiy is just very sensitive to amphetamines.
Yes, 12 hours is not an exact time. As with most other drugs, never do they work exactly the same for everyone. As this is swiy's second experience with Adderall, perhaps his body is still adjusting or perhaps this will continue to happen. I imagine the heart rate is a product of his stress-- yes, Adderall does affect heart rate but even if it lasted longe for you it shouldn't be revving your heart too much at this point. "A few heartbeats" is nothing to worry about, heart rate can fluctuate significantly in response to various events even while totally sober. Swim ALWAYS has trouble sleeping after taking Adderall, even 12 hours after. He thinks that if you dont get to bed around the time when it should be basically out of your system, and you continue to stay up, it makes it even harder to sleep. Like the other poster said, tell your doctor and consider going back to a higher strength IR or IR twice a day. This is nothing to worry about, perhaps try XR one more time a few days from now and if the same thing happens, definitely isn't for you.
stop taking it and tell your doctor that you feel weird dont mess with Adderall if you feel that it messes with your heart and stuff the doctor will perscribe you another drug for your adhd. I went through this about a year ago trust me stop taking it unless your life depends on it.
It sounds like 20mg might be too high a dose for SWIY. As already mentioned SWIY may want to switch from XR to instant release - at least to figure out what is an appropriate dose - and then maybe try XR again. SWIM personally cannot handle XR. While she likes taking it once it made her feel awful, yet the dose was too low to be effective. She was taking 10mg XR as opposed to 10mg immediate release twice a day.
Also Adderall affects people differently. Instant release Adderall usually lasts SWIM 6 hours or more, but she is very sensitive to medications - it doesn't take much for her to feel the effects of anything. It can also depend on what SWIY did or didn't eat before taking it and whether or not SWIY experiences anxiety or sleep problems to begin with.
I would suggest Halcion from your doctor. It is cheap and a Benzo rarely used today. I take 30mg of Adderall throughout the day and .50 mg of Halcion at night. Ambien and Lunesta will just piss you off. another thing there really is no hangover from Halcion, its just a suggestion...everybody's body is different
SWIM has the same issue when taking Adderall (XR or IR). Even when taken in the early morning hours, SWIM has trouble getting to sleep at night. Only advice is to try and exhaust SWIY throughout the day so the restlessness and energy is spent and there's less insomnia. Or one could try Benadryl or alcohol (or prescription sedatives like benzos and opioids) to bring sleep about.
Hawk40: Bad idea. Yes, a downer will work to put someone to sleep, but it will also create it's own dependency leading to an increased chance of dependency on the adderall too. Chasing one drug with an other, while it's the American thing to do, doesn't generally work out in the end. It's better to work on formulations, dose, and body upkeep, to avoid side effects.